Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

March 3, 2012Oglethorpe County, Georgia

NWS Atlanta, GA issued this special weather statement at Mar 3, 2012, 3:31 AM EST for Oglethorpe County, Georgia. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 3, 2012, 3:31 AM EST (08:31 UTC)
Expired
Mar 3, 2012, 3:45 AM EST
In force
14 min
Issued by
NWS Atlanta, GA

County Oglethorpe County, GA

The radar

The Greer radar (KGSP), 130 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2012-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 540 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2012-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 212 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
540 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
948 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
212 m²/s²
0-3 km storm-relative helicity
274 m²/s²
Significant tornado parameter
0.8
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

408 
WWUS82 KFFC 030831
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
331 AM EST SAT MAR 3 2012

GAZ037>039-030845-
331 AM EST SAT MAR 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 35 MPH WINDS
IN WILKES...OGLETHORPE AND OCONEE COUNTIES UNTIL 345 AM EST...

AT 329 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM POINT PETER TO 12 MILES WEST OF MAXEYS...
MOVING EAST AT 35 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS WILKES...OGLETHORPE AND OCONEE COUNTIES THROUGH 345 AM EST.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SANDY CROSS...
POINT PETER...CRAWFORD...LEXINGTON...HUTCHINGS...VESTA...STEPHENS...
CENTERVILLE...CELESTE...DELHI...JACKSONS CROSSROADS...
MALLORYSVILLE...NEWTOWN...NORMAN AND TIGNALL. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3369 8293 3373 8295 3369 8300 3371 8305
      3370 8312 3378 8332 3405 8297 3401 8293
      3402 8291 3399 8286 3398 8276 3399 8265
      3398 8264 3392 8262
TIME...MOT...LOC 0831Z 275DEG 29KT 3400 8295 3375 8336

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 3, 3:05 AM EST, 26 minutes earlier.

Area forecast discussion, Mar 3, 3:05 AM EST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
305 AM EST SAT MAR 3 2012

.SHORT TERM /TODAY THROUGH SUNDAY/...
STRONG COLD FRONT ACROSS N GA FORECAST TO MOVE ACROSS THE CWA DURING
THE DAY. POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS GENERALLY
CONTINUING AHEAD OF THE FRONT ALONG WITH HEAVY RAIN. UPPER TROUGH
APPROACHES GA SUNDAY MORNING. THIS WILL CONTINUE RAIN CHANCES FOR
MUCH OF THE FORECAST AREA TONIGHT WITH THE HIGHEST CHANCES OVER
CENTRAL GA. PRECIP CHANCES WILL END FOR MOST OR ALL AREAS SUNDAY
MORNING.

A SHORT WAVE IN THE FAST UPPER FLOW LOOKS TO SKIRT N GA
SUNDAY/SUNDAY NIGHT WITH SOME MOISTURE AND SMALL PRECIP CHANCES FOR
FAR NE GA. IF THE MOISTURE LINGERS LONG ENOUGH INTO SUNDAY
NIGHT...YOU CAN NOT COMPLETELY RULE OUT FLURRIES.

WINDS INCREASE TO AROUND WIND ADVISORY CRITERIA FOR MANY AREAS
SUNDAY AFTERNOON AND A WIND ADVISORY MAY BE NEEDED WITH LATER
FORECASTS.

FORECAST HIGH TEMPERATURES TODAY ARE A DIFFICULT FORECAST WITH THE
FRONT MOVING ACROSS THE AREA. HIGH TEMPERATURES WILL OR MAY OCCUR
FOR MANY AREAS THIS MORNING WHERE THE FRONT HAS PASSED.
FORECAST HIGH TEMPERATURES FOR SUNDAY RUNNING 5-10 DEGREES BELOW
NORMAL. FORECAST LOW TEMPERATURES RUNNING NEAR TO 5 DEGREES BELOW
NORMAL TONIGHT AND NEAR 5 DEGREES BELOW NORMAL SUNDAY NIGHT.
TEMPERATURES GETTING TO AROUND 30 DEGREES FOR SOME MOUNTAIN
LOCATIONS THE NEXT 2 NIGHTS. NOT ENOUGH CONFIDENCE FOR ANY FREEZE
WARNINGS AT THIS TIME DUE TO THE WINDS STAYING UP AT LEAST SOME.

OVERALL CONFIDENCE IS MEDIUM.

.LONG TERM /MONDAY THROUGH FRIDAY/...
HIGH PRESSURE AND A DRIER AIRMASS MOVE TO THE AREA FOR MONDAY WITH
WINDS EXPECTED TO KICK UP FOR THE AFTERNOON.

DRY WEATHER EXPECTED TO CONTINUE TUESDAY AND WEDNESDAY WITH STRONG
HIGH PRESSURE MOVING TO THE WESTERN ATLANTIC. MOISTURE BEGINS TO
RETURN FOR THURSDAY...MOST SO WITH THE EUROPEAN AND UNCERTAIN IF
THERE IS ENOUGH MOISTURE FOR ANY PRECIP CHANCES. BIG DIFFERENCES
BETWEEN THE GFS AND EUROPEAN FOR FRIDAY AND SATURDAY. THE EUROPEAN
MOVES A COLD FRONT ACROSS THE AREA FRIDAY WITH SIGNIFICANT PRECIP
CHANCES AND THE GFS KEEPS THE SYSTEM WEST OF THE AREA WITH AN UPPER
LOW OVER TX/OK. THE EUROPEAN MOVES A MAJOR UPPER TROUGH OVER THE
EASTERN U.S. FRIDAY AND SATURDAY. LOW CONFIDENCE IN THE FORECAST
AFTER THURSDAY. A GENERAL WARMING OF TEMPERATURES CAN BE EXPECTED
DURING THIS PERIOD.

&&

.HYDROLOGY...
GREATEST RAINFALL TODAY AND TONIGHT EXPECTED OVER CENTRAL GA WITH
1-2.5 INCHES EXPECTED OVER AREAS SOUTH AND EAST OF MCN. AREAS FROM
ATL/AHN N EXPECT THE LEAST WITH 1/4 INCH OR LESS. THE FLASH FLOOD
WATCH IS EXPECTED TO BE DISCONTINUED FOR PARTS OF N GA LATER THIS
MORNING.

&&

.AVIATION...
06Z UPDATE...
EXPECT MVFR CONDITIONS TO DOMINATE REST OF THE NIGHT AS BROAD AREA
OF SHOWERS/TSTORMS MOVE ACROSS TAF SITES. WILL SEE CONDITIONS
BRIEFLY LOWER INTO THE IFR RANGE IN STRONG STORMS. LOOKING FOR
CONVECTION TO BEGIN TO TAPPER OFF OVER THE NORTH AFTER 12Z BUT
SHOWERS LIKELY TO CONTINUE ACROSS PORTIONS OF CENTRAL GEORGIA
UNTIL AROUND NOON. BREEZY SOUTHWEST WINDS 12-15 KTS WITH GUSTS
22-28KTS EXPECTED REST OF THE NIGHT...BECOMING WEST TO NORTHWEST
AFTER 12Z.

//ATL CONFIDENCE...06Z UPDATE...
MEDIUM ALL ELEMENTS.

49

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          63  40  54  37 /  80  60   5   5
ATLANTA         58  37  54  39 /  60  60   5   5
BLAIRSVILLE     56  30  45  32 /  40  50  20  20
CARTERSVILLE    58  32  53  33 /  30  50   5   5
COLUMBUS        62  40  60  41 / 100  60   5   5
GAINESVILLE     60  37  54  37 /  60  60   5   5
MACON           66  40  55  36 / 100  80   5   5
ROME            59  34  54  33 /  30  50   5   5
PEACHTREE CITY  58  34  55  34 /  60  60   5   5
VIDALIA         73  45  58  42 / 100  90  10   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 AM EST THIS MORNING FOR THE FOLLOWING
ZONES:
BARTOW...CHATTOOGA...CHEROKEE...FLOYD...GILMER...GORDON...HARALSON...
PAULDING...PICKENS...POLK.

&&

BDL
Hazardous weather outlook, Mar 2, 7:30 PM EST, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
730 PM EST FRI MAR 2 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-031100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
730 PM EST FRI MAR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT
SCATTERED SEVERE THUNDERSTORMS EXPECTED TONIGHT...WITH LARGE HAIL
AND DAMAGING WINDS LIKELY...TORNADOES PROBABLE.

.SYNOPSIS...
A STRONG COLD FRONT AND ASSOCIATED DEEP UPPER TROUGH WILL SWEEP FROM
THE CENTRAL U.S. INTO THE EASTERN U.S. THROUGH SATURDAY. MUCH COLDER
AIR WILL FILTER INTO GEORGIA BEHIND THE FRONT SATURDAY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM THUNDERSTORMS TONIGHT WILL BE
TORNADOES...DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD-TO-GROUND
LIGHTNING AND VERY HEAVY RAIN. THE MOST LIKELY TIME FOR SEVERE
THUNDERSTORMS WILL BE ACROSS NORTHWEST GEORGIA DURING THE EARLY AND
MID EVENING HOURS...SPREADING SOUTHEAST ACROSS THE REMAINDER OF
NORTH GEORGIA THROUGH THE EVENING INTO THE EARLY MORNING...REACHING
CENTRAL GEORGIA BEFORE SUNRISE. LOCAL FLOODING WILL ALSO BE POSSIBLE
ACROSS NORTHWEST GEORGIA. THE TORNADO THREAT IS HIGHEST ACROSS
NORTHWEST GEORGIA...GENERALLY NORTHWEST OF A LINE FROM
CARROLLTON...TO ATLANTA...TO GAINESVILLE.

.DISCUSSION...
AN UNSEASONABLY WARM...MOIST ATMOSPHERE HAS COMBINED WITH AN
APPROACHING DEEP UPPER TROUGH TO CONTRIBUTE TO A MARGINALLY
UNSTABLE...STRONGLY SHEARED ENVIRONMENT. STRONG LOW-LEVEL SHEAR
COMBINED WITH CAPES OF 500-1000 IN ADDITION TO A SIGNIFICANT
APPROACHING UPSTREAM DEEP UPPER TROUGH HAVE CONTRIBUTED TO A
VOLATILE...SEVERE WEATHER ENVIRONMENT. THIS ENVIRONMENT WILL
CONTINUE THROUGH THE EVENING...THEN VERY SLOWLY STABILIZE OVERNIGHT.
THIS WILL CONTRIBUTE TO A ENHANCED THREAT FOR SUPERCELL
THUNDERSTORMS...CAPABLE OF PRODUCING DAMAGING TORNADOES...LARGE
HAIL...DAMAGING WIND GUSTS...INTENSE CLOUD-TO-GROUND LIGHTNING...AND
LOCALLY VERY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...SEVERE
THUNDERSTORMS REMAIN POSSIBLE ACROSS MUCH OF CENTRAL GEORGIA THROUGH
AT LEAST MID-DAY SATURDAY. FREEZING TEMPERATURES AND FROST WILL BE
POSSIBLE ACROSS THE NORTHEAST MOUNTAINS AND PARTS OF NORTH GEORGIA
BOTH MONDAY AND TUESDAY MORNING. OTHERWISE NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND EMERGENCY MANAGERS SHOULD REMAIN PREPARED FOR
ACTIVATION THROUGH THE OVERNIGHT HOURS.

19

In the hours before

Special weather statement, Mar 3, 2:34 AM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
234 AM EST SAT MAR 3 2012

GAZ044-055-030815-
234 AM EST SAT MAR 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 MPH
WINDS IN CLAYTON AND FULTON COUNTIES UNTIL 315 AM EST...

AT 233 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER UNION CITY...MOVING EAST AT 50 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY
MOVE ACROSS CLAYTON AND FULTON COUNTIES THROUGH 315 AM EST. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE UNION CITY...
PALMETTO...FAIRBURN...RIVERDALE...FORT GILLEM...LAKE CITY...MORROW...
JONESBORO...FOREST PARK AND ELLENWOOD. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3361 8467 3364 8429 3363 8426 3360 8426
      3347 8437 3347 8439 3350 8442 3351 8442
      3355 8444 3353 8457 3350 8461 3351 8468
TIME...MOT...LOC 0734Z 266DEG 44KT 3354 8451
Special weather statement, Mar 3, 2:48 AM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
248 AM EST SAT MAR 3 2012

GAZ046-048-055>058-030815-
248 AM EST SAT MAR 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 MPH
WINDS IN SPALDING...ROCKDALE...NEWTON...BUTTS...HENRY AND CLAYTON
COUNTIES UNTIL 315 AM EST...

AT 247 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM RICHARDSON PARK TO BONANZA...MOVING EAST AT
45 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY
MOVE ACROSS SPALDING...ROCKDALE...NEWTON...BUTTS...HENRY AND CLAYTON
COUNTIES THROUGH 315 AM EST. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE BIRDIE...EXPERIMENT...HIGHLAND MILLS...VAUGHN...
ZETELLA...SUNNY SIDE...GRIFFIN...PANOLA MOUNTAIN STATE PARK...
RICHARDSON PARK...HIDDEN VALLEY PARK...ATLANTA MOTOR SPEEDWAY...
STOCKBRIDGE...HAMPTON...REX AND LAKE SPIVEY. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3326 8444 3332 8438 3343 8440 3365 8426
      3363 8424 3365 8422 3365 8418 3361 8412
      3366 8409 3366 8378 3364 8374 3321 8406
      3322 8450 3325 8451
TIME...MOT...LOC 0749Z 266DEG 41KT 3362 8407 3346 8431
Local storm report, Mar 3, 2:50 AM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
250 AM EST SAT MAR 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND DMG     1 W HOOKER              34.98N 85.46W
03/02/2012                   DADE               GA   AMATEUR RADIO

            AMATEUR RADIO RELAYED REPORTS OF SEVERAL DOWNED TREES
            CLOSING INTERSTATE 24 IN DADE COUNTY.

0810 PM     HAIL             1 E ANTIOCH             33.95N 85.15W
03/02/2012  E0.75 INCH       POLK               GA   TRAINED SPOTTER

            FLOYD COUNTY EMERGENCY MANAGEMENT RELAYED A TRAINED
            SPOTTER REPORT OF DIME-SIZED HAIL ON MORGAN VALLEY ROAD
            IN POLK COUNTY.

0815 PM     TSTM WND DMG     3 NNW BUCHANAN          33.85N 85.21W
03/02/2012                   HARALSON           GA   AMATEUR RADIO

            AMATEUR RADIO RELAYED PUBLIC SAFETY RADIO REPORTS OF A
            COLLAPSED HOUSE NEAR BETHEL CHURCH ROAD AND US 27 IN
            HARALSON COUNTY.

0825 PM     TSTM WND DMG     3 WSW EUBANK LAKE       33.88N 85.13W
03/02/2012                   HARALSON           GA   911 CALL CENTER

            HARALSON COUNTY 911 RELAYED REPORTS OF DOWNED TREES EAST
            OF FELTON AROUND 825 PM EST.

0835 PM     TORNADO          YORKVILLE               33.93N 85.00W
03/02/2012                   PAULDING           GA   AMATEUR RADIO

            AMATEUR RADIO RELAYED A SPOTTER REPORT OF A TORNADO ON
            THE GROUND NEAR YORKVILLE...OFF OLD YORKVILLE ROAD.
            NUMEROUS ROADS ARE CLOSED TO DUE DEBRIS. THREE MILES
            SOUTH OF YORKVILLE THERE WAS AN OVERTURNED RV AND A BOX
            TRUCK WAS IMPALED BY A 2 BY 4. SIGNIFICANT DAMAGE AT THE
            AIRPORT WITH A HOLE IN THE TERMINAL ROOF. NUMEROUS
            STRUCTURES AND PLANES WERE DISPLACED. IN ALL 27 HOMES
            WERE DAMAGED WITH 1 SUSTAINING MODERATE DAMAGE AND 2
            SEVERE ACCORDING TO PRELIMINARY REPORTS.

0840 PM     TSTM WND DMG     4 W DALLAS              33.92N 84.91W
03/02/2012                   PAULDING           GA   FIRE DEPT/RESCUE

            PAULDING COUNTY FIRE DEPARTMENT REPORTED DAMAGE TO
            STRUCTURES IN THE AREA 4 MILES WEST OF DALLAS AND TO THE
            AREA AROUND THE PAULDING COUNTY-NORTHWEST ATLANTA
            AIRPORT.

0905 PM     HAIL             ACWORTH                 34.07N 84.68W
03/02/2012  E1.75 INCH       COBB               GA   PUBLIC

            GOLF BALL SIZED HAIL REPORTED NEAR ACWORTH ON SUGAR MAPLE
            LANE.

0905 PM     HAIL             4 N CAVE SPRING         34.17N 85.34W
03/02/2012  E1.75 INCH       FLOYD              GA   EMERGENCY MNGR

0908 PM     HAIL             2 W WOODSTOCK           34.10N 84.55W
03/02/2012  E1.00 INCH       CHEROKEE           GA   EMERGENCY MNGR

            CHEROKEE COUNTY EMERGENCY MANAGEMENT RELAYED A TRAINED
            SPOTTER REPORT OF QUARTER-SIZED HAIL 2 MILES WEST OF
            WOODSTOCK AT 908 PM EST.

0914 PM     TSTM WND DMG     5 NW SANDY SPRINGS      33.98N 84.45W
03/02/2012                   COBB               GA   911 CALL CENTER

            COBB COUNTY 911 REPORTED TREES AND POWERLINES DOWN AT
            ROSWELL ROAD AND PROVIDENCE ROAD.

0915 PM     LIGHTNING        5 SSE FREE HOME         34.18N 84.24W
03/02/2012                   FORSYTH            GA   EMERGENCY MNGR

            A LIGHTNING STRIKE NEAR CAMPGROUND ROAD AND MAJOR ROAD
            CAUSED AN ATTIC FIRE.

0929 PM     FUNNEL CLOUD     4 ENE CAVE SPRING       34.12N 85.26W
03/02/2012                   FLOYD              GA   EMERGENCY MNGR

            A FUNNEL CLOUD WAS REPORTED AT MORGAN DAIRY ROAD AND
            BOOGER HOLLOW ROAD.

1024 PM     HAIL             4 NE WALESKA            34.36N 84.50W
03/02/2012  E1.00 INCH       CHEROKEE           GA   EMERGENCY MNGR

1047 PM     HAIL             CALHOUN                 34.50N 84.95W
03/02/2012  E0.75 INCH       GORDON             GA   PUBLIC

            PENNY SIZED HAIL WAS REPORTED BY THE PUBLIC IN CALHOUN.

1237 AM     LIGHTNING        2 W WOOLSEY             33.36N 84.44W
03/03/2012                   FAYETTE            GA   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS A LIGHTNING STRIKE TO A
            RESIDENTIAL STRUCTURE ON OSBOURNE COURT. THERE IS A HOLE
            IN THE ROOF.

0137 AM     TSTM WND DMG     2 NNE DECATUR           33.80N 84.28W
03/03/2012                   DEKALB             GA   911 CALL CENTER

            DEKALB COUNTY 911 CENTER REPORTED POWER LINES DOWN ON
            DEKALB INDUSTRIAL WAY AND LAWRENCEVILLE HIGHWAY.

&&

JLF
Special weather statement, Mar 3, 3:10 AM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
310 AM EST SAT MAR 3 2012

GAZ037-047>050-057>059-030845-
310 AM EST SAT MAR 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN WALTON...
OCONEE...NEWTON...MORGAN...BUTTS...GREENE...HENRY AND JASPER COUNTIES
UNTIL 345 AM EST...

AT 306 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NORTH HIGH SHOALS TO HAMPTON...MOVING EAST
AT 30 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS WALTON...OCONEE...NEWTON...MORGAN...BUTTS...GREENE...HENRY AND
JASPER COUNTIES THROUGH 345 AM EST. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE EASTVILLE...NORTH HIGH SHOALS...OAK HILL...
ALMON...OXFORD...HERNDONVILLE...PANNELL...GOOD HOPE...ATLANTA MOTOR
SPEEDWAY...FLIPPEN...BLACKSVILLE...MCDONOUGH...KELLEYTOWN...HAMPTON
AND BISHOP. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3346 8337 3344 8352 3337 8354 3324 8375
      3331 8414 3334 8415 3336 8435 3339 8435
      3355 8407 3353 8404 3362 8396 3391 8348
      3385 8328 3381 8330 3376 8327 3370 8312
      3371 8305 3369 8299
TIME...MOT...LOC 0810Z 282DEG 28KT 3383 8344 3366 8373
          3339 8420
Local storm report, Mar 3, 3:26 AM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
326 AM EST SAT MAR 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 AM     TSTM WND DMG     COVINGTON               33.60N 83.86W
03/03/2012                   NEWTON             GA   911 CALL CENTER

            NEWTON COUNTY 911 RELAYED A REPORT OF 2 DOWNED TREES IN
            THE COUNTY AS THE LINE OF STORMS PASSED THROUGH.

&&

RGARCIA
Special weather statement, Mar 3, 3:31 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
331 AM EST SAT MAR 3 2012

GAZ037>039-030845-
331 AM EST SAT MAR 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 35 MPH WINDS
IN WILKES...OGLETHORPE AND OCONEE COUNTIES UNTIL 345 AM EST...

AT 329 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM POINT PETER TO 12 MILES WEST OF MAXEYS...
MOVING EAST AT 35 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS WILKES...OGLETHORPE AND OCONEE COUNTIES THROUGH 345 AM EST.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SANDY CROSS...
POINT PETER...CRAWFORD...LEXINGTON...HUTCHINGS...VESTA...STEPHENS...
CENTERVILLE...CELESTE...DELHI...JACKSONS CROSSROADS...
MALLORYSVILLE...NEWTOWN...NORMAN AND TIGNALL. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

&&

LAT...LON 3369 8293 3373 8295 3369 8300 3371 8305
      3370 8312 3378 8332 3405 8297 3401 8293
      3402 8291 3399 8286 3398 8276 3399 8265
      3398 8264 3392 8262
TIME...MOT...LOC 0831Z 275DEG 29KT 3400 8295 3375 8336

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 7:01 PM ESTSpecial Weather StatementFFCCoweta, Heard44 min
Mar 2, 7:24 PM ESTSevere Thunderstorm WarningFFCCatoosa, Murray, Walker, Whitfield21 min
Mar 2, 7:33 PM ESTTornado WarningFFCHaralson, Polk42 min
Mar 2, 7:37 PM ESTSpecial Weather StatementFFCFloyd38 min
Mar 2, 8:14 PM ESTTornado WarningFFCHaralson, Paulding, Polk46 min
Mar 2, 8:28 PM ESTSpecial Weather StatementFFCGordon32 min
Mar 2, 8:34 PM ESTSevere Thunderstorm WarningFFCFloyd41 min
Mar 2, 8:40 PM ESTTornado WarningFFCCherokee, Cobb, Paulding50 min
Mar 2, 8:52 PM ESTTornado WarningFFCFloyd53 min
Mar 2, 9:11 PM ESTTornado WarningFFCCherokee, Cobb, DeKalb, Forsyth, Fulton, Gwinnett and 1 more49 min
Mar 2, 9:26 PM ESTTornado WarningFFCBartow35 min
Mar 2, 9:39 PM ESTTornado WarningFFCBarrow, Forsyth, Gwinnett, Hall, Jackson51 min
Mar 2, 9:43 PM ESTSpecial Weather StatementFFCFannin32 min
Mar 2, 10:14 PM ESTSpecial Weather StatementFFCGordon46 min
Mar 2, 10:17 PM ESTSpecial Weather StatementFFCBanks43 min
Mar 2, 10:23 PM ESTSpecial Weather StatementFFCPickens52 min
Mar 2, 10:30 PM ESTSevere Thunderstorm WarningFFCCherokee, Dawson, Forsyth, Pickens33 min
Mar 2, 10:35 PM ESTSevere Thunderstorm WarningFFCGordon40 min
Mar 2, 10:40 PM ESTSpecial Weather StatementFFCWhite50 min
Mar 2, 10:46 PM ESTSevere Thunderstorm WarningFFCGordon44 min
Mar 2, 10:53 PM ESTTornado WarningFFCDawson, Forsyth, Hall, Lumpkin, White37 min
Mar 2, 10:59 PM ESTSevere Thunderstorm WarningFFCChattooga, Floyd51 min
Mar 2, 11:19 PM ESTFlash Flood WarningFFCChattooga, Floyd, Gordon4 hr
Mar 2, 11:31 PM ESTSpecial Weather StatementFFCWhite14 min
Mar 2, 11:42 PM ESTSpecial Weather StatementFFCPickens33 min
Mar 3, 12:11 AM ESTFlash Flood WarningFFCGilmer, Pickens5 hr
Mar 3, 12:15 AM ESTTornado WarningFFCTroup45 min
Mar 3, 12:16 AM ESTSpecial Weather StatementFFCFloyd, Polk29 min
Mar 3, 12:51 AM ESTSevere Thunderstorm WarningFFCHaralson, Paulding, Polk39 min
Mar 3, 12:56 AM ESTSevere Thunderstorm WarningFFCCoweta, Meriwether11 min
Mar 3, 1:07 AM ESTSpecial Weather StatementFFCMadison23 min
Mar 3, 1:14 AM ESTSpecial Weather StatementFFCCarroll, Cobb, Douglas46 min
Mar 3, 1:21 AM ESTSpecial Weather StatementFFCDeKalb, Fulton24 min
Mar 3, 1:29 AM ESTSevere Thunderstorm WarningFFCDeKalb, Fulton31 min
Mar 3, 1:42 AM ESTSevere Thunderstorm WarningFFCGwinnett, Walton33 min
Mar 3, 1:44 AM ESTSpecial Weather StatementFFCHeard31 min
Mar 3, 1:52 AM ESTSpecial Weather StatementFFCDeKalb, Fulton23 min
Mar 3, 1:58 AM ESTTornado WarningFFCBarrow, Gwinnett, Walton34 min
Mar 3, 2:02 AM ESTSpecial Weather StatementFFCDouglas28 min
Mar 3, 2:10 AM ESTSpecial Weather StatementFFCCoweta20 min
Mar 3, 2:25 AM ESTSpecial Weather StatementFFCCoweta, Fayette, Meriwether, Troup50 min
Mar 3, 2:26 AM ESTSpecial Weather StatementFFCClarke34 min
Mar 3, 2:34 AM ESTSpecial Weather StatementFFCClayton41 min
Mar 3, 2:48 AM ESTSpecial Weather StatementFFCHenry, Newton, Rockdale, Spalding27 min
Mar 3, 3:10 AM ESTSpecial Weather StatementFFCButts, Henry, Jasper, Morgan, Newton, Oconee35 min
Mar 3, 3:41 AM ESTSpecial Weather StatementFFCGreene, Oglethorpe, Taliaferro, Wilkes34 min
Mar 3, 3:47 AM ESTFlash Flood WarningFFCDeKalb6 hr
Mar 3, 4:11 AM ESTFlash Flood WarningFFCGwinnett6 hr
Mar 3, 5:13 AM ESTRiver Flood WarningFFCForsyth12 hr
Mar 3, 5:47 AM ESTRiver Flood WarningFFCForsyth, Fulton36 hr
Mar 3, 6:44 AM ESTSpecial Weather StatementFFCMuscogee31 min
Mar 3, 7:12 AM ESTSpecial Weather StatementFFCChattahoochee33 min
Mar 3, 7:42 AM ESTSpecial Weather StatementFFCBibb, Chattahoochee, Crawford, Macon, Marion, Peach and 4 more33 min
Mar 3, 8:14 AM ESTSpecial Weather StatementFFCWheeler31 min
Mar 3, 8:36 AM ESTSpecial Weather StatementFFCHouston, Twiggs24 min
Mar 3, 9:01 AM ESTSpecial Weather StatementFFCHouston, Johnson, Twiggs, Wilkinson29 min
Mar 3, 9:30 AM ESTSpecial Weather StatementFFCBleckley, Dodge, Emanuel, Johnson, Laurens, Pulaski and 1 more30 min
Mar 3, 9:57 AM ESTSpecial Weather StatementFFCDodge, Emanuel, Johnson, Laurens, Treutlen48 min
Mar 3, 10:19 AM ESTRiver Flood WarningFFCCarroll, Coweta, Heard16 hr
Mar 3, 2:40 PM ESTFreeze WarningFFCDawson, Fannin, Gilmer, Lumpkin, Pickens, Towns and 2 more18 hr

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.